February  2021, 20(2): 467-494. doi: 10.3934/cpaa.2020222

Response solutions to harmonic oscillators beyond multi–dimensional Brjuno frequency

1. 

School of Mathematical Sciences, Tiangong University, Tianjin 300387, China

2. 

School of Mathematics, Shandong University, Jinan 250100, China

* Corresponding author

Received  January 2020 Revised  May 2020 Published  December 2020

Fund Project: The first author was supported by NSFC (No. 12001294). The second author was partially supported by CSC (No. 201706220147) and NSFC (No. 12001397)

This paper focuses on the quasi–periodically forced nonlinear harmonic oscillators
$ \begin{equation*} \ddot{x}+\lambda^{2}x = \epsilon f(\omega t,x), \end{equation*} $
where
$ \lambda \in \mathcal{O} $
, a closed interval not containing zero, the forcing term
$ f $
is real analytic, and the frequency vector
$ \omega \in \mathbb{R}^d \, (d \geq 2) $
is beyond Brjuno frequency, which we call as Liouvillean frequency. For the given class of the frequency
$ \omega\in\mathbb{R}^{d}, $
which will be given later, we prove the existence of real analytic response solutions (the response solution is the quasi–periodic solution with the same frequency as the forcing) for the above equation. The proof is based on a modified KAM (Kolmogorov–Arnold–Moser) theorem for finite–dimensional harmonic oscillator systems with Liouvillean frequency.
Citation: Hongyu Cheng, Shimin Wang. Response solutions to harmonic oscillators beyond multi–dimensional Brjuno frequency. Communications on Pure & Applied Analysis, 2021, 20 (2) : 467-494. doi: 10.3934/cpaa.2020222
References:
[1]

A. AvilaB. Fayad and R. Krikorian, A KAM scheme for $\mathrm{SL}(2, \mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal., 21 (2011), 1001-1019.  doi: 10.1007/s00039-011-0135-6.  Google Scholar

[2]

A. AvilaJ. You and Q. Zhou, Sharp phase transitions for the almost Mathieu operator, Duke Math. J., 166 (2017), 2697-2718.  doi: 10.1215/00127094-2017-0013.  Google Scholar

[3]

M. Berti, KAM theory for partial differential equations, Anal. Theory Appl., 35 (2019), 235-267.  doi: 10.4208/ata.oa-0013.  Google Scholar

[4]

B. L. J. Braaksma and H. W. Broer, On a quasiperiodic Hopf bifurcation, Ann. Inst. Henri Poincare Anal. Non Lineaire, 4 (1987), 115-168.   Google Scholar

[5]

H. ChengW. Si and J. Si, Whiskered tori for forced beam equations with multi-dimensional liouvillean frequency, J. Dyn. Differ. Equ., 32 (2020), 705-739.  doi: 10.1007/s10884-019-09754-1.  Google Scholar

[6]

Y. Cheung, Hausdorff dimension of the set of singular pairs, Ann. Math., 173 (2011), 127-167.  doi: 10.4007/annals.2011.173.1.4.  Google Scholar

[7]

L. H. Eliasson, Perturbations of stable invariant tori for Hamiltonian systems, Ann. Scuola Norm. Super. Pisa-Cl. Sci., 15 (1988), 115-147.   Google Scholar

[8]

L. H. EliassonB. Grébert and S. B. Kuksin, KAM for the nonlinear beam equation, Geom. Funct. Anal., 26 (2016), 1588-1715.  doi: 10.1007/s00039-016-0390-7.  Google Scholar

[9]

L. H. Eliasson and S. B. Kuksin, KAM for the nonlinear Schrödinger equation, Ann. Math., 172 (2010), 371-435.  doi: 10.4007/annals.2010.172.371.  Google Scholar

[10]

M. Friedman, Quasi-periodic solutions of nonlinear ordinary differential equations with small damping, Bull. Amer. Math. Soc., 73 (1967), 460-464.  doi: 10.1090/S0002-9904-1967-11783-X.  Google Scholar

[11]

J. Geng and X. Ren, Lower dimensional invariant tori with prescribed frequency for nonlinear wave equation, J. Differ. Equ., 249 (2010), 2796-2821.  doi: 10.1016/j.jde.2010.04.003.  Google Scholar

[12]

J. GengX. Xu and J. You, An infinite dimensional KAM theorem and its application to the two dimensional cubic Schrödinger equation, Adv. Math., 226 (2011), 5361-5402.  doi: 10.1016/j.aim.2011.01.013.  Google Scholar

[13]

J. Geng and J. You, A KAM theorem for Hamiltonian partial differential equations in higher dimensional spaces, Commun. Math. Phys., 262 (2006), 343-372.  doi: 10.1007/s00220-005-1497-0.  Google Scholar

[14]

Y. HanY. Li and Y. Yi, Degenerate lower-dimensional tori in Hamiltonian systems, J. Differ. Equ., 227 (2006), 670-691.  doi: 10.1016/j.jde.2006.02.006.  Google Scholar

[15]

X. Hou and J. You, Almost reducibility and non-perturbative reducibility of quasi-periodic linear systems, Invent. Math., 190 (2012), 209-260.  doi: 10.1007/s00222-012-0379-2.  Google Scholar

[16]

T. Kappeler and J. Pöschel, KdV & KAM, Springer-Verlag, Berlin, 2003. doi: 10.1007/978-3-662-08054-2.  Google Scholar

[17]

R. KrikorianJ. WangJ. You and Q. Zhou, Linearization of quasiperiodically forced circle flows beyond brjuno condition, Commun. Math. Phys., 358 (2018), 81-100.  doi: 10.1007/s00220-017-3021-8.  Google Scholar

[18]

S. B. Kuksin, A KAM-theorem for equations of the Korteweg-de Vries type, Rev. Math. Math. Phys., 10 (1998), 1-64.   Google Scholar

[19] S. B. Kuksin, Analysis of Hamiltonian PDEs, Oxford University Press, Oxford, 2000.   Google Scholar
[20]

S. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. Math., 143 (1996), 149-179.  doi: 10.2307/2118656.  Google Scholar

[21]

Y. Li and Y. Yi, Persistence of lower dimensional tori of general types in Hamiltonian systems, T. Am. Math. Soc., 357 (2005), 1565-1600.  doi: 10.1090/S0002-9947-04-03564-0.  Google Scholar

[22]

J. Liu and X. Yuan, Spectrum for quantum Duffing oscillator and small-divisor equation with large-variable coefficient, Commun. Pure Appl. Math., 63 (2010), 1145-1172.  doi: 10.1002/cpa.20314.  Google Scholar

[23]

J. Liu and X. Yuan, A KAM theorem for Hamiltonian partial differential equations with unbounded perturbations, Commun. Math. Phys., 307 (2011), 629-673.  doi: 10.1007/s00220-011-1353-3.  Google Scholar

[24]

Z. Lou and J. Geng, Quasi-periodic response solutions in forced reversible systems with liouvillean frequencies, J. Differ. Equ., 263 (2017), 3894-3927.  doi: 10.1016/j.jde.2017.05.007.  Google Scholar

[25]

J. Moser, Combination tones for Duffing's equation, Commun. Pure Appl. Math., 18 (1965), 167-181.  doi: 10.1002/cpa.3160180116.  Google Scholar

[26]

J. Pöschel, On elliptic lower-dimensional tori in Hamiltonian systems, Math. Z., 202 (1989), 559-608.  doi: 10.1007/BF01221590.  Google Scholar

[27]

W. Si and J. Si, Response solutions and quasi-periodic degenerate bifurcations for quasi-periodically forced systems, Nonlinearity, 31 (2018), 2361-2418.  doi: 10.1088/1361-6544/aaa7b9.  Google Scholar

[28]

J. J. Stoker, Nonlinear Vibrations in Mechanical and Electrical Systems, Interscience Publishers, Inc., New York, N.Y., 1950.  Google Scholar

[29]

J. Wang and J. You, Boundedness of solutions for non-linear quasi-periodic differential equations with Liouvillean frequency, J. Differ. Equ., 261 (2016), 1068-1098.  doi: 10.1016/j.jde.2016.03.038.  Google Scholar

[30]

J. WangJ. You and Q. Zhou, Response solutions for quasi-periodically forced harmonic oscillators, T. Am. Math. Soc., 369 (2017), 4251-4274.  doi: 10.1090/tran/6800.  Google Scholar

[31]

J. XuJ. You and Q. Qiu, Invariant tori for nearly integrable Hamiltonian systems with degeneracy, Math. Z., 226 (1997), 375-387.  doi: 10.1007/PL00004344.  Google Scholar

[32]

X. Xu, J. You and Q. Zhou, Quasi-periodic solutions of NLS with Liouvillean frequency, preprint, arXiv: 1707.04048. Google Scholar

[33]

J. You and Q. Zhou, Phase transition and semi-global reducibility, Commun. Math. Phys., 330 (2014), 1095-1113.  doi: 10.1007/s00220-014-2012-2.  Google Scholar

[34]

D. ZhangJ. Xu and X. Xu, Reducibility of three dimensional skew symmetric system with Liouvillean basic frequencies, Discrete Contin. Dyn. Syst., 38 (2018), 2851-2877.  doi: 10.3934/dcds.2018123.  Google Scholar

[35]

Q. Zhou and J. Wang, Reducibility results for quasiperiodic cocycles with liouvillean frequency, J. Dyn. Differ. Equ., 24 (2012), 61-83.  doi: 10.1007/s10884-011-9235-0.  Google Scholar

show all references

References:
[1]

A. AvilaB. Fayad and R. Krikorian, A KAM scheme for $\mathrm{SL}(2, \mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal., 21 (2011), 1001-1019.  doi: 10.1007/s00039-011-0135-6.  Google Scholar

[2]

A. AvilaJ. You and Q. Zhou, Sharp phase transitions for the almost Mathieu operator, Duke Math. J., 166 (2017), 2697-2718.  doi: 10.1215/00127094-2017-0013.  Google Scholar

[3]

M. Berti, KAM theory for partial differential equations, Anal. Theory Appl., 35 (2019), 235-267.  doi: 10.4208/ata.oa-0013.  Google Scholar

[4]

B. L. J. Braaksma and H. W. Broer, On a quasiperiodic Hopf bifurcation, Ann. Inst. Henri Poincare Anal. Non Lineaire, 4 (1987), 115-168.   Google Scholar

[5]

H. ChengW. Si and J. Si, Whiskered tori for forced beam equations with multi-dimensional liouvillean frequency, J. Dyn. Differ. Equ., 32 (2020), 705-739.  doi: 10.1007/s10884-019-09754-1.  Google Scholar

[6]

Y. Cheung, Hausdorff dimension of the set of singular pairs, Ann. Math., 173 (2011), 127-167.  doi: 10.4007/annals.2011.173.1.4.  Google Scholar

[7]

L. H. Eliasson, Perturbations of stable invariant tori for Hamiltonian systems, Ann. Scuola Norm. Super. Pisa-Cl. Sci., 15 (1988), 115-147.   Google Scholar

[8]

L. H. EliassonB. Grébert and S. B. Kuksin, KAM for the nonlinear beam equation, Geom. Funct. Anal., 26 (2016), 1588-1715.  doi: 10.1007/s00039-016-0390-7.  Google Scholar

[9]

L. H. Eliasson and S. B. Kuksin, KAM for the nonlinear Schrödinger equation, Ann. Math., 172 (2010), 371-435.  doi: 10.4007/annals.2010.172.371.  Google Scholar

[10]

M. Friedman, Quasi-periodic solutions of nonlinear ordinary differential equations with small damping, Bull. Amer. Math. Soc., 73 (1967), 460-464.  doi: 10.1090/S0002-9904-1967-11783-X.  Google Scholar

[11]

J. Geng and X. Ren, Lower dimensional invariant tori with prescribed frequency for nonlinear wave equation, J. Differ. Equ., 249 (2010), 2796-2821.  doi: 10.1016/j.jde.2010.04.003.  Google Scholar

[12]

J. GengX. Xu and J. You, An infinite dimensional KAM theorem and its application to the two dimensional cubic Schrödinger equation, Adv. Math., 226 (2011), 5361-5402.  doi: 10.1016/j.aim.2011.01.013.  Google Scholar

[13]

J. Geng and J. You, A KAM theorem for Hamiltonian partial differential equations in higher dimensional spaces, Commun. Math. Phys., 262 (2006), 343-372.  doi: 10.1007/s00220-005-1497-0.  Google Scholar

[14]

Y. HanY. Li and Y. Yi, Degenerate lower-dimensional tori in Hamiltonian systems, J. Differ. Equ., 227 (2006), 670-691.  doi: 10.1016/j.jde.2006.02.006.  Google Scholar

[15]

X. Hou and J. You, Almost reducibility and non-perturbative reducibility of quasi-periodic linear systems, Invent. Math., 190 (2012), 209-260.  doi: 10.1007/s00222-012-0379-2.  Google Scholar

[16]

T. Kappeler and J. Pöschel, KdV & KAM, Springer-Verlag, Berlin, 2003. doi: 10.1007/978-3-662-08054-2.  Google Scholar

[17]

R. KrikorianJ. WangJ. You and Q. Zhou, Linearization of quasiperiodically forced circle flows beyond brjuno condition, Commun. Math. Phys., 358 (2018), 81-100.  doi: 10.1007/s00220-017-3021-8.  Google Scholar

[18]

S. B. Kuksin, A KAM-theorem for equations of the Korteweg-de Vries type, Rev. Math. Math. Phys., 10 (1998), 1-64.   Google Scholar

[19] S. B. Kuksin, Analysis of Hamiltonian PDEs, Oxford University Press, Oxford, 2000.   Google Scholar
[20]

S. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. Math., 143 (1996), 149-179.  doi: 10.2307/2118656.  Google Scholar

[21]

Y. Li and Y. Yi, Persistence of lower dimensional tori of general types in Hamiltonian systems, T. Am. Math. Soc., 357 (2005), 1565-1600.  doi: 10.1090/S0002-9947-04-03564-0.  Google Scholar

[22]

J. Liu and X. Yuan, Spectrum for quantum Duffing oscillator and small-divisor equation with large-variable coefficient, Commun. Pure Appl. Math., 63 (2010), 1145-1172.  doi: 10.1002/cpa.20314.  Google Scholar

[23]

J. Liu and X. Yuan, A KAM theorem for Hamiltonian partial differential equations with unbounded perturbations, Commun. Math. Phys., 307 (2011), 629-673.  doi: 10.1007/s00220-011-1353-3.  Google Scholar

[24]

Z. Lou and J. Geng, Quasi-periodic response solutions in forced reversible systems with liouvillean frequencies, J. Differ. Equ., 263 (2017), 3894-3927.  doi: 10.1016/j.jde.2017.05.007.  Google Scholar

[25]

J. Moser, Combination tones for Duffing's equation, Commun. Pure Appl. Math., 18 (1965), 167-181.  doi: 10.1002/cpa.3160180116.  Google Scholar

[26]

J. Pöschel, On elliptic lower-dimensional tori in Hamiltonian systems, Math. Z., 202 (1989), 559-608.  doi: 10.1007/BF01221590.  Google Scholar

[27]

W. Si and J. Si, Response solutions and quasi-periodic degenerate bifurcations for quasi-periodically forced systems, Nonlinearity, 31 (2018), 2361-2418.  doi: 10.1088/1361-6544/aaa7b9.  Google Scholar

[28]

J. J. Stoker, Nonlinear Vibrations in Mechanical and Electrical Systems, Interscience Publishers, Inc., New York, N.Y., 1950.  Google Scholar

[29]

J. Wang and J. You, Boundedness of solutions for non-linear quasi-periodic differential equations with Liouvillean frequency, J. Differ. Equ., 261 (2016), 1068-1098.  doi: 10.1016/j.jde.2016.03.038.  Google Scholar

[30]

J. WangJ. You and Q. Zhou, Response solutions for quasi-periodically forced harmonic oscillators, T. Am. Math. Soc., 369 (2017), 4251-4274.  doi: 10.1090/tran/6800.  Google Scholar

[31]

J. XuJ. You and Q. Qiu, Invariant tori for nearly integrable Hamiltonian systems with degeneracy, Math. Z., 226 (1997), 375-387.  doi: 10.1007/PL00004344.  Google Scholar

[32]

X. Xu, J. You and Q. Zhou, Quasi-periodic solutions of NLS with Liouvillean frequency, preprint, arXiv: 1707.04048. Google Scholar

[33]

J. You and Q. Zhou, Phase transition and semi-global reducibility, Commun. Math. Phys., 330 (2014), 1095-1113.  doi: 10.1007/s00220-014-2012-2.  Google Scholar

[34]

D. ZhangJ. Xu and X. Xu, Reducibility of three dimensional skew symmetric system with Liouvillean basic frequencies, Discrete Contin. Dyn. Syst., 38 (2018), 2851-2877.  doi: 10.3934/dcds.2018123.  Google Scholar

[35]

Q. Zhou and J. Wang, Reducibility results for quasiperiodic cocycles with liouvillean frequency, J. Dyn. Differ. Equ., 24 (2012), 61-83.  doi: 10.1007/s10884-011-9235-0.  Google Scholar

[1]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

[2]

Wen Si. Response solutions for degenerate reversible harmonic oscillators. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3951-3972. doi: 10.3934/dcds.2021023

[3]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[4]

Yingte Sun. Floquet solutions for the Schrödinger equation with fast-oscillating quasi-periodic potentials. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021047

[5]

Jia Li, Junxiang Xu. On the reducibility of a class of almost periodic Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3905-3919. doi: 10.3934/dcdsb.2020268

[6]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[7]

Wenmeng Geng, Kai Tao. Lyapunov exponents of discrete quasi-periodic gevrey Schrödinger equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2977-2996. doi: 10.3934/dcdsb.2020216

[8]

Giovanni Cimatti. Forced periodic solutions for piezoelectric crystals. Communications on Pure & Applied Analysis, 2005, 4 (2) : 475-485. doi: 10.3934/cpaa.2005.4.475

[9]

Tian Hou, Yi Wang, Xizhuang Xie. Instability and bifurcation of a cooperative system with periodic coefficients. Electronic Research Archive, , () : -. doi: 10.3934/era.2021026

[10]

Bochao Chen, Yixian Gao. Quasi-periodic travelling waves for beam equations with damping on 3-dimensional rectangular tori. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021075

[11]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[12]

Misha Bialy, Andrey E. Mironov. Rich quasi-linear system for integrable geodesic flows on 2-torus. Discrete & Continuous Dynamical Systems, 2011, 29 (1) : 81-90. doi: 10.3934/dcds.2011.29.81

[13]

Jing Li, Gui-Quan Sun, Zhen Jin. Interactions of time delay and spatial diffusion induce the periodic oscillation of the vegetation system. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021127

[14]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[15]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2543-2557. doi: 10.3934/dcds.2020374

[16]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[17]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[18]

Pengyu Chen. Periodic solutions to non-autonomous evolution equations with multi-delays. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 2921-2939. doi: 10.3934/dcdsb.2020211

[19]

Shuang Wang, Dingbian Qian. Periodic solutions of p-Laplacian equations via rotation numbers. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021060

[20]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (93)
  • HTML views (104)
  • Cited by (0)

Other articles
by authors

[Back to Top]